| Model Number |
470033-09 |
| Medical Device Problem Codes |
Material Fragmentation (1261); Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the black diamond micro forceps instrument, however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a wire was broken on a black diamond micro forceps instrument.The procedure was completed with no reported injury.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the black diamond micro forceps instrument to perform failure analysis.The instrument was analyzed and found to have a frayed grip cable at the grip hub.Some wires were broken, but the cable itself was not fully broken.There was no discoloration, corrosion, or contamination observed on the cable that would occur from improper flushing or rinsing during reprocessing.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.The complaint was confirmed by failure analysis.The probable root cause of a frayed cable is attributed to damage to the cable through external collisions, during use, or during reprocessing.
Event or Problem Description
Refer to h11 for follow-up information.